MAUDE Adverse Event Report: WALDEMAR LINK GMBH & CO. KG MEGA SYSTEM C; CONNECTION COMPONENT

WALDEMAR LINK GMBH & CO. KG MEGA SYSTEM C; CONNECTION COMPONENT
Model Number 16-2840/02
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Connection problem.
 
Additional Manufacturer Narrative
The review of the device history record showed no deviations.The product complies with the specifications valid at the time of manufacture.
 
Additional Manufacturer Narrative
 
Event or Problem Description
During the revision surgery referenced in distributor´s complaint (b)(4) , the surgeon experienced significant difficulty in seating the bushings of the rotating hinge connection component into the bearing with two separate implants.Of note, this was the surgeon's first time using this system, hence the attendance in the surgery by distributor´s personnel.Also, this was a complex revision case, as it was a revision to a mega c sl push through total femur.In the first attempt to insert the connection component, one side would not fully seat and the surgeon attempted multiple times to seat the implant and get the spring to advance enough to deploy fully.During these attempts, he pulled the connection component out too far and the device sprang apart.Following this, a new connection component was taken and the surgeon experienced the same difficulty in fully deploying the spring on the same side, and this device was also was pulled back too far and accidentally allowed to spring apart.The surgeon reassembled the device under the guidance of the distributor´s employee as there was no third connection component available for the surgery.The team then concluded that the bearing had become deformed in the multiple attempts to seat the connection component.A replacement bearing box was then installed, and the connection component was able to be fully seated with full deployment of the spring.[sales rep.].

Brand Name
MEGA SYSTEM C
Common Device Name
CONNECTION COMPONENT
Manufacturer (Section D)
WALDEMAR LINK GMBH & CO. KG
barkhausenweg 10
hamburg, 22339
GM  22339
Manufacturer Contact
tizia hucklenbroch
barkhausenweg 10
hamburg, 22339
GM   22339
MDR Report Key16685919
Report Number3004371426-2023-00021
Device Sequence Number12586216
Product Code KRO
UDI-Device Identifier04026575359233
UDI-Public04026575359233
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16-2840/02
Device Catalogue Number16-2840/02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight136 KG